Translator Disclaimer
December 2020 Letter to the Editor: Fitting a folded normal distribution without EM
Iain L. MacDonald
Ann. Appl. Stat. 14(4): 2096-2098 (December 2020). DOI: 10.1214/20-AOAS1410

Abstract

The problem of fitting a folded normal distribution by maximum likelihood has been described as ‘not straightforward’, and alternatives such as EM proposed. We suggest here that it is in fact straightforward to fit such a distribution by direct numerical maximization of the likelihood. We demonstrate this in an example. The relevant R code is included.

Citation

Download Citation

Iain L. MacDonald. "Letter to the Editor: Fitting a folded normal distribution without EM." Ann. Appl. Stat. 14 (4) 2096 - 2098, December 2020. https://doi.org/10.1214/20-AOAS1410

Information

Received: 1 September 2020; Published: December 2020
First available in Project Euclid: 19 December 2020

MathSciNet: MR4194263
Digital Object Identifier: 10.1214/20-AOAS1410

Rights: Copyright © 2020 Institute of Mathematical Statistics

JOURNAL ARTICLE
3 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.14 • No. 4 • December 2020
Back to Top